Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 10, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 20, 2010, 11:55 PM CST for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 20, 2010, 11:55 PM CST (05:55 UTC)
- Expired
- Jan 21, 2010, 4:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 18 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 1:00 AM CST | FLASH FLOOD | Ridgeland, MS | WATER FLOWING OVER AND COVERING ONE LANE OF RIDGEWOOD RD NEAR EAST COUNTY LINE RD. |
| Jan 21, 1:17 AM CST | FLASH FLOOD | Madison, MS | STREETS BECOMING FLOODED. CREEKLINE DRIVE REPORTED COVERED WITH WATER. |
| Jan 21, 2:27 AM CST | FLASH FLOOD | Jackson, MS | MONUMENT...GALLITAN...AND PORTER STREETS ALONG WITH MANY OTHERS HAVE ONGOING FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1838 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
130
WGUS54 KJAN 210555
FFWJAN
MSC049-089-121-210900-
/O.NEW.KJAN.FF.W.0010.100121T0555Z-100121T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1155 PM CST WED JAN 20 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF JACKSON...
SOUTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
NORTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
BRANDON...
* UNTIL 300 AM CST
* AT 1153 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING TOWARD THE METRO
AREA AT 20 TO 30 MPH. LOCALLY TORRENTIAL RAINFALL MAY PERSIST FOR
SEVERAL HOURS ONCE IT STARTS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLUCKSTADT...GOSHEN SPRINGS...FANNIN AND PISGAH
HEAVY RAINFALL WILL AFFECT THE WARNED AREA FOR THE NEXT THREE HOURS
WITH AN ADDITIONAL TWO INCHES POSSIBLE.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES AN HOUR CAN CAUSE FLOODING
ON INDUSTRIAL DRIVE IN THE CITY OF RICHLAND.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES AN HOUR CAN CAUSE FLOODING
ON WOODGATE DRIVE NEAR THE CROSSGATES SWIM CLUB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3209 9053 3254 9013 3262 9020 3263 8974
3261 8974 3259 8978 3248 8977 3218 9011
$$
BYB2 follow-up statements
905
WGUS74 KJAN 210734
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
134 AM CST THU JAN 21 2010
MSC049-089-121-210900-
/O.CON.KJAN.FF.W.0010.000000T0000Z-100121T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HINDS MS-RANKIN MS-MADISON MS-
134 AM CST THU JAN 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CST FOR
SOUTHEASTERN MADISON...NORTHWESTERN RANKIN AND EAST CENTRAL HINDS
COUNTIES...
AT 132 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS RANKIN COUNTY
WITH ADDITIONAL THUNDERSTORMS DEVELOPING TO THE WEST AND MOVING BACK
INTO THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
ORDER OF ONE TO FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLUCKSTADT...GOSHEN SPRINGS...PISGAH AND CANTON
LOCALIZED HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE
NEXT TWO HOURS...WITH AN ADDITIONAL POCKETS OF ONE TO TWO INCHES OF
RAINFALL POSSIBLE.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN AN HOUR CAN CAUSE
FLOODING ON INDUSTRIAL DRIVE IN THE CITY OF RICHLAND.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN AN HOUR CAN CAUSE
FLOODING ON WOODGATE DRIVE NEAR THE CROSSGATES SWIM CLUB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3209 9053 3254 9013 3262 9020 3263 8974
3261 8974 3259 8978 3248 8977 3218 9011
$$
BYB206
WGUS54 KJAN 210851
FFWJAN
MSC049-089-121-211000-
/O.EXT.KJAN.FF.W.0010.000000T0000Z-100121T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
251 AM CST THU JAN 21 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EAST CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF JACKSON...
SOUTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
NORTHWESTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
* UNTIL 400 AM CST
* AT 245 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING BACK INTO THE WARNED
AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO
THREE INCHES...HAVE OCCURRED IN PORTIONS OF THE WARNED AREAS OVER
THE PAST THREE HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLUCKSTADT...GOSHEN SPRINGS AND PISGAH
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES AN HOUR CAN CAUSE FLOODING
ON INDUSTRIAL DRIVE IN THE CITY OF RICHLAND.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES AN HOUR CAN CAUSE FLOODING
ON WOODGATE DRIVE NEAR THE CROSSGATES SWIM CLUB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3209 9053 3254 9013 3262 9020 3263 8974
3261 8974 3259 8978 3248 8977 3218 9011
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 20, 10:00 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 20, 10:00 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1000 PM CST WED JAN 20 2010 ...SEVERE STORMS AND FLASH FLOOD RISKS CONTINUE TONIGHT... .UPDATE...A QUICK UPDATE WAS MADE TO TWEAK TEMPERATURES THAT WERE RUNNING A LITTLE TOO COOL IN THE NORTHEAST BUT THE FORECAST REMAINS ON TRACK WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLASH FLOODING CONTINUING. FORECAST WAS ALSO UPDATED FOR THE LATEST TORNADO WATCH. WATER VAPOR IMAGERY/RUC ANALYSIS HAS THE UPPER LEVEL LOW OVER THE TEXAS PANHANDLE WITH THE DRY PUNCH MOVING EAST OVER THE RED RIVER VALLEY. THIS IMPULSE WAS HELPING DEEPEN THE SURFACE LOW THAT WAS ANALYZED OVER SOUTHERN OKLAHOMA. MODELS STILL AGREE THAT THE SURFACE AND UPPER LEVEL LOWS WILL TRACK EAST NORTHEAST TONIGHT AND BRING ANOTHER ROUND OF STORMS TO OUR AREA. LARGE HAIL...DAMAGING WINDS...TORNADOES AND HEAVY RAINFALL WILL BE POSSIBLE OVER OUR CWA TONIGHT. DRIER AIR WILL MOVE INTO OUR SOUTHWEST ZONES AFTER MIDNIGHT AND BEGIN TO DECREASE THE ACTIVITY. /22/ && .AVIATION...ALTHOUGH THERE WAS ONLY ISOLATED SHOWER AND THUNDERSTORM ACTIVITY ACROSS MUCH OF EASTERN MISSISSIPPI AT MID EVENING... THUNDERSTORM COVERAGE WILL INCREASE FROM THE WEST THROUGH 07Z BEFORE STARTING TO DECREASE FORM THE WEST. CEILINGS WILL BE REDUCED AND VISIBILITY LIKELY AS WELL IN HEAVIER DOWNPOURS WITH WIDESPREAD IFR TO LOCAL LIFR CATEGORIES EXPECTED. MANY OF THE STORMS WILL HAVE GUSTY WINDS...HAIL AND HEAVY DOWNPOURS WITH THEM TONIGHT. A FEW TORNADOES WILL ALSO BE POSSIBLE. OVERALL...NOT A GOOD NIGHT TIME FOR FLYING. CONDITIONS SHOULD IMPROVE TO VFR ON THURSDAY AS DRIER AIR MOVES INTO THE REGION WITH VFR PREVAILING THROUGH THURSDAY EVENING. /22/ && .PREV DISCUSSION... /ISSUED 412 PM CST WED JAN 20 2010/ ..SEVERE STORMS AND FLASH FLOOD RISKS STARTING TO MATERIALIZE FOR FOR THE OVERNIGHT... DISCUSSION...REFER TO LATEST SPC WW. A VERY DISTINCT AND NEGATIVELY TILTED MID LEVEL SHORTWAVE ROTATING EWD INTO CENTRAL TX AND HELPING TO ADD UVV TO THE MIX OF ADEQUATE INSTABILITY(8C 7-500MB LAPSE RATES) AND SHEAR GETTING ALIGNED ACROSS THE LOWER MS VALLEY. OUR POWERFUL 160KT 200MB JET CORE NOSING THROUGH SRN TX TOWARD THE GULF COAST AND WILL ONLY SERVE TO INCREASE DIFFLUENCE ALOFT IN THE LEFT EXIT REGION. AS A RESULT... EXPECT A RAPID INCREASE IN SHRA/TSRA COVERAGE THROUGH THE EVENING HOURS WITH THE MOST INTENSE CELLS REGENERATING OVER THE SWRN CWFA AND MOVING NEWD. WHILE LOCALLY HEAVY RAINFALL LIKELY JUST ABOUT EVERYWHERE...AM KEEPING THE FFA IN PLACE WHERE ANTECEDENT CONDITIONS MOST RIPE FOR FLASH FLOODING. SOME LOCALIZED FFW EASILY POSSIBLE OUTSIDE THE BOX HOWEVER. WHILE QPF MAY BE INDICATING A LITTLE LOWER THAN PREVIOUS FORECASTS...IT STILL LOOKS LIKE AN AREA ACROSS CENTRAL MS/NERN LA COULD GET UP TO 5 INCHES OF RAINFALL WITH THIS EVENT... IN LIGHT OF THE 275% NORMAL PWATS AND EFFICIENT RAINFALL PRODUCTION BEING OBSERVED IN PLACES THIS AFTERNOON. ALSO IN THE MIX TONIGHT...A DEEPENING SURFACE LOW(999MB) IN NRN TX THAT IS PROGGED TO CROSS SWRN AR AS 995MB BY 06Z ON LATEST RUC AND MOVE THROUGH CENTRAL/ERN AR EARLY THURSDAY MORNING. THIS LOW CREATES A MORE FAVORABLE 0-1KM SHEAR PROFILE OVERNIGHT ACROSS OUR CENTRAL AND SRN COUNTIES AND SHOULD RESULT IN A FEW NOCTURNAL TORNADOES...NOT THAT UNCOMMON FOR PAST COOL SEASON SEVERE EPISODES. OUR BEST ESTIMATE USING THE LOCAL WRF RUNS INDICATES BEST COMBINATION OF SHEAR/INSTABILITY FOR AN AXIS FROM PORT GIBSON TO RALEIGH TO MERIDIAN SWD ABOUT 00-07Z. THEN...A DRY MID LEVEL PUNCH(50KTS AT 700MB) ARRIVES FROM THE W LATE TONIGHT RIGHT ALONG I-20 BRINGING A SHARP END TO THE CONVECTION AS THE UPPER JET SHIFTS OVERHEAD AND PUSHES BEST DIVERGENT ZONE INTO AL. A MODERATELY STRONG WLY LOW LEVEL FLOW SHOULD PROVIDE A DECENT DAY THURSDAY WITH SKIES BECOMING PARTLY TO MOSTLY SUNNY BEFORE MIDDAY. SOMEWHAT COOLER AIR SETTLES IN FOR THURSDAY NIGHT WITH DIMINISHING WINDS AND CONTINUED DRYING OUT. HAVE OPTED TO STAY ABOVE MAV MOS FOR MAX TEMPS AND HAVE TAKEN A BLEND OF MET/MAV FOR OVERNIGHT LOWS THROUGH FRIDAY./40/ LONGER TERM(FRIDAY THROUGH NEXT WEDNESDAY)...A WEAK MID-UPPER LEVEL RIDGE BUILDS EAST ACROSS THE LOWER MISSISSIPPI RIVER VALLEY FOR FRIDAY AHEAD OF LARGER AND MORE SUBSTANTIAL LONGWAVE TROUGH MOVING INTO THE CENTRAL PLAINS FOR THE WEEKEND. OUR RAIN CHANCES WILL BEGIN TO INCREASE SATURDAY AFTERNOON. THIS UPPER LEVEL TROUGH WILL SEND SEVERAL DISTURBANCES ROTATING EAST AND ENCOMPASSING MUCH OF THE MS VALLEY SATURDAY NIGHT/SUNDAY. THIS TROUGH WILL FORCE A SURFACE LOW PRESSURE SYSTEM TO SHIFT EAST NORTHEAST ACROSS THE CENTRAL PLAINS AND UP TOWARDS THE GREAT LAKES REGION...WHILE DRAGGING A COLD FRONT INTO AND THROUGH OUR CWFA SATURDAY NIGHT. THIS WILL BRING SHOWERS...ALONG WITH SOME THUNDERSTORMS...BACK INTO THE FORECAST AREA DURING THIS TIME. MODELS DO CONTINUE TO INDICATE LIMITED INSTABILITY BUT STRONG DEEP LAYER WIND SHEAR...70-90 KNOTS OF 0-6KM...ALONG AND AHEAD OF THIS SYSTEM SATURDAY NIGHT INTO EARLY SUNDAY MORNING. BECAUSE OF THIS I'LL CONTINUE TO MENTION THE POSSIBILITY OF SOME STRONG TO SEVERE STORMS OVER THE FORECAST AREA IN THE HWO. RAIN WILL MOVE OUT OF THE FORECAST AREA FROM WEST TO EAST SUNDAY AFTERNOON INTO SUNDAY NIGHT...WITH CLOUDS GRADUALLY FOLLOWING SUITE. HIGH PRESSURE WILL THEN BUILD EAST INTO THE REGION MONDAY THROUGH WEDNESDAY. A MUCH COOLER DRIER AIRMASS WILL FILTER INTO AND SETTLE OVER THE FORECAST AREA DURING THIS TIME...RESULTING IN A RETURN TO MORE TYPICAL MID-JANUARY-LIKE CONDITIONS OVER THE ARKLAMISS REGION THROUGH MID-WEEK. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 58 73 44 64 / 100 13 5 2 MERIDIAN 57 74 44 66 / 100 34 10 2 VICKSBURG 57 72 42 65 / 100 10 2 3 HATTIESBURG 59 77 44 69 / 100 26 4 2 NATCHEZ 58 71 42 66 / 99 8 2 4 GREENVILLE 56 69 44 61 / 99 16 6 3 GREENWOOD 59 69 44 63 / 99 21 10 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR MSZ018-019-025>052. LA...FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR LAZ007>009-015-016- 023-025. AR...FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR ARZ074-075. && 22/28/19
Hazardous weather outlook, Jan 20, 8:05 PM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 805 PM CST WED JAN 20 2010 LAZ024-026-MSZ053>066-072>074-220215- CATAHOULA-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 805 PM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS WITH HEAVY RAINFALL LEADING TO FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A POTENT STORM SYSTEM MOVES ACROSS THE AREA. THE PRIMARY SEVERE WEATHER RISK WILL BE FROM DAMAGING WIND GUSTS... TORNADOES AND LARGE HAIL TO THE SIZE OF GOLFBALLS. RAINFALL WILL AVERAGE BETWEEN ONE AND TWO INCHES WITH LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES POSSIBLE. GIVEN THIS AMOUNT OF RAINFALL...THERE IS ALSO THE POSSIBILITY FOR FLASH FLOODING. THE MAIN TIME PERIOD FOR THIS ACTIVITY WILL BE FROM LATE EVENING THROUGH EARLY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS WEEKEND. ARZ074-075-LAZ007>009-015-016-023-025-MSZ034>037-040>052-220215- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 805 PM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS WITH HEAVY RAINFALL LEADING TO FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A POTENT STORM SYSTEM MOVES ACROSS THE AREA. THE PRIMARY SEVERE WEATHER RISK WILL BE FROM DAMAGING WIND GUSTS...TORNADOES AND LARGE HAIL TO THE SIZE OF GOLFBALLS. RAINFALL WILL AVERAGE BETWEEN TWO AND THREE INCHES WITH LOCALLY HEAVY RAINFALL OF THREE TO FIVE INCHES POSSIBLE. GIVEN THIS AMOUNT OF RAINFALL...THERE IS ALSO THE POSSIBILITY FOR FLASH FLOODING AND A FLASH FLOOD WATCH IS IN EFFECT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS WEEKEND. MSZ018-019-025>033-038-039-220215- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE- 805 PM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE THIS EVENING THROUGH MUCH OF TONIGHT AS A POTENT STORM SYSTEM MOVES ACROSS THE AREA. THE PRIMARY SEVERE WEATHER RISK WILL BE FROM LARGE HAIL UP TO THE SIZE OF GOLFBALLS BUT DAMAGING WIND GUSTS AND TORNADOES WILL ALSO BE POSSIBLE. RAINFALL WILL AVERAGE AROUND TWO TO THREE INCHES WITH LOCALLY HEAVY RAINFALL OF UP TO FIVE INCHES POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Special weather statement, Jan 20, 11:26 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1126 PM CST WED JAN 20 2010 MSZ047-210555- WARREN MS- 1126 PM CST WED JAN 20 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER YOKENA AT 1126 PM CST...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. EXTENSIVE FLASH FLOODING IS CURRENTLY OCCURRING IN PARTS OF WARREN COUNTY AND AROUND VICKSBURG. THIS WILL ONLY ADD TO THE FLOODING PROBLEMS. PEOPLE IN CENTRAL WARREN COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Jan 20, 11:29 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1129 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL BOLTON 32.35N 90.46W
01/20/2010 E1.75 INCH HINDS MS EMERGENCY MNGR
NUMEROUS REPORTS OF GOLFBALL SIZED HAIL NEAR I-20
1128 PM HAIL RAYMOND 32.26N 90.42W
01/20/2010 E1.75 INCH HINDS MS EMERGENCY MNGR
NUMEROUS REPORTS OF GOLFBALL SIZED HAIL NEAR NATCHEZ
TRACE AND HWY 467
&&Local storm report, Jan 20, 11:31 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL RAYMOND 32.26N 90.42W
01/20/2010 E1.00 INCH HINDS MS AMATEUR RADIO
AT HINDS COMMUNITY COLLEGE
&&Local storm report, Jan 20, 11:32 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1132 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD PURVIS 31.14N 89.41W
01/20/2010 LAMAR MS LAW ENFORCEMENT
WATER FLOWING OVER MANY ROADS IN PURVIS
&&
JALLENLocal storm report, Jan 20, 11:39 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1139 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL CLINTON 32.34N 90.33W
01/20/2010 E1.00 INCH HINDS MS TRAINED SPOTTER
&&
BRYANTLocal storm report, Jan 20, 11:43 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1143 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM FLASH FLOOD VICKSBURG 32.33N 90.87W
01/20/2010 WARREN MS AMATEUR RADIO
VICKSBURG FIRE STATION NUMBER 5 ON THE SOUTH SIDE OF
VICKSBURG EVACUATED DUE TO FLOODING. TIPPING BUCKET GAGE
SHOWS 2.5 INCHES OF RAIN IN THE LAST HOUR.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 6:03 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 57 min |
| Jan 20, 6:04 PM CST | Flash Flood Warning | JAN | Madison, Yazoo | 61 min |
| Jan 20, 6:30 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 33 min |
| Jan 20, 8:04 PM CST | Flash Flood Warning | JAN | Neshoba | 116 min |
| Jan 20, 8:05 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 22 min |
| Jan 20, 8:08 PM CST | Flash Flood Warning | JAN | Clarke | 3 hr |
| Jan 20, 8:22 PM CST | Flash Flood Warning | JAN | Lamar | 3 hr |
| Jan 20, 8:33 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 28 min |
| Jan 20, 9:28 PM CST | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Marion | 3 hr |
| Jan 20, 9:46 PM CST | Flash Flood Warning | JAN | Claiborne, Issaquena, Warren | 4 hr |
| Jan 20, 10:00 PM CST | Severe Thunderstorm Warning | JAN | Warren | 60 min |
| Jan 20, 10:56 PM CST | Flash Flood Warning | JAN | Claiborne, Hinds, Madison, Yazoo | 5 hr |
| Jan 20, 11:01 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds | 44 min |
| Jan 20, 11:23 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 49 min |
| Jan 20, 11:35 PM CST | Tornado Warning | JAN | Hinds, Rankin | 25 min |
| Jan 20, 11:46 PM CST | Flash Flood Warning | JAN | Adams, Claiborne, Jefferson | 119 min |
| Jan 21, 12:32 AM CST | Flash Flood Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 3 hr |
| Jan 21, 12:40 AM CST | Tornado Warning | JAN | Copiah | 37 min |
| Jan 21, 12:55 AM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Rankin, Simpson | 109 min |
| Jan 21, 1:23 AM CST | Tornado Warning | JAN | Copiah, Simpson | 35 min |
| Jan 21, 1:52 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 34 min |
| Jan 21, 2:11 AM CST | Areal Flood Warning | JAN | Claiborne, Warren | 3 hr |
| Jan 21, 3:27 AM CST | Areal Flood Warning | JAN | Claiborne, Hinds, Madison | 3 hr |
| Jan 21, 4:49 AM CST | Lake Wind Advisory | JAN | Bolivar, Grenada, Humphreys, Issaquena, Leflore, Madison and 4 more | 11 hr |
| Jan 21, 6:56 AM CST | River Flood Warning | JAN | Leake | 60 hr |
| Jan 21, 7:01 AM CST | River Flood Warning | JAN | Neshoba | 8 days |
| Jan 21, 10:10 AM CST | River Flood Warning | JAN | Leake | 8 days |
| Jan 21, 10:10 AM CST | River Flood Warning | JAN | Leake | 12 days |
| Jan 21, 10:57 AM CST | Flash Flood Warning | JAN | Jones | 12 hr |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.